... depressed saying he's not happy even when our 6 month old son said his first word "DADA" ,,, anyone else think it changes your mood/behaviour ?
I actually haven't been prescribed either of these; I CAN tell you the drugs I HAVE been prescribed that made me feel the same. One was Tramadol (felt HORRIBLE... depression, vomiting, hot/cold sweats, blurred vision & shakes). The other was Opana (morphine-based)... nausea, hot flashes, depression). Maybe he should ask his dr. for either Hydrocodone (this is the active drug in Vicodin) or if his pain is more severe Oxycodone (active drug in Percocet/in higher dosage known as Roxycodone). I was on Vicodin before my car accident and when the pain got more severe post-accident, I wound up on Oxycodone and eventually (year later) Roxycodone which is just a higher dosage. My mood is usually ok... of course not every day is "fun" like anyone else's life, but thankfully these meds help the pain and we all feel better without pain. Hope this helped...
Chronic pain, in itself can cause depression. Especially as your husband is probably young and with a little boy, he is thinking of all the things he might not be able to do with his son. Those "manly" things like playing baseball and tackle football and all the physical things men dream of when they have a son. He will need reassurances that he will be no less a father even if he cannot do all the physical things. Boys just want their fathers to be there for them. He can still build model airpalnes and take his son to ballgames etc. He needs to talk to his Dr about his feelings (which men are loathe to do so you might need to be the one to bring it up if you go to the Dr with him) It is possible he needs his doses adjusted or needs something different to address his depression. Cymbalta is a good one for chronic pain and the depression that accompanies it. Any opioid meds can aggravate depression as well. For some people opioids are not a good choice.
An opioid drug should help make it possible for him to participate in things he likes to do but for some it tends to be more of a hinderance and keeps them more withdrawn. In these people, it is best not to use opioids. Codimol is codeine, I believe, and it is a pretty weak pain killer. It may not be adequate to take care of his pain. A trial with a stonger drug might be good. If the stronger drug allows him to do more then you can be assured it was pain keeping him down. If a stronger pain killer causes further withdrawal then you know opioids are the wrong choice in his case. I can certainly understand how difficult this is for you as a family and he should be enjoying this time with his son. Time flies by so fast for little ones and in no time at all they are grown up! I hope he is able to find ways to address his pain and is able to make the best of it in spite of his limitations.
It's possible he is depressed because of having back pain. Amitiptyline is an antidepressant, but you do not list the amount he is taking, & what exactly his back problem is. He needs to speak with his prescribing doctor to maybe either increase his dosage or change his medication. It is important that his doctor knows exactly what is going on with his depression. Just my thought...
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jun 2010 • 8 answers
Posted 21 Jan 2013 • 2 answers
Posted 12 May 2013 • 2 answers
Posted 18 Feb 2014 • 1 answer
Posted 18 Jul 2016 • 0 answers